Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 154, NWS St. Louis, MO

June 27, 2010Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2010, 5:40 PM CDT for Boone County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2010, 5:40 PM CDT (22:40 UTC)
Expired
Jun 27, 2010, 5:57 PM CDT
In force
17 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Boone County, MO

The radar

The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 5:04 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WUUS53 KLSX 272240
SVRLSX
MOC019-272330-
/O.NEW.KLSX.SV.W.0154.100627T2240Z-100627T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
540 PM CDT SUN JUN 27 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOONE COUNTY IN CENTRAL MISSOURI...

* UNTIL 630 PM CDT

* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCHEPORT...OR 9 MILES EAST OF BOONVILLE...AND MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...MIDWAY...HALLSVILLE...MURRY...HARRISBURG AND MCBAINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3914 9250 3917 9211 3907 9212 3906 9214
      3896 9215 3892 9216 3890 9217 3886 9216
      3889 9248 3891 9249 3897 9257 3900 9257
TIME...MOT...LOC 2241Z 268DEG 30KT 3898 9256
WIND...HAIL 60MPH 1.00IN

$$

MILLER
1 follow-up statement
295 
WWUS53 KLSX 272257
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT SUN JUN 27 2010

MOC019-272307-
/O.CAN.KLSX.SV.W.0154.000000T0000Z-100627T2330Z/
BOONE MO-
557 PM CDT SUN JUN 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOONE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3914 9250 3917 9211 3907 9212 3906 9214
      3896 9215 3892 9216 3890 9217 3886 9216
      3889 9248 3891 9249 3897 9257 3900 9257
TIME...MOT...LOC 2257Z 268DEG 30KT 3898 9239

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:28 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 27, 2:28 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CDT SUN JUN 27 2010

.DISCUSSION...
/228 PM CDT SUN JUN 27 2010/

MAIN CONCERN DEALS WITH COVERAGE AND SEVERITY OF TSRA OVER THE CWA
THE NEXT 24 HOURS. COLD FRONT CURRENTLY EXTENDED FROM SERN IA
SWWD TO SOUTH OF KANSAS CITY AT 19Z. THE AIR MASS AHEAD OF THE
FRONT HAS RECOVERED FROM THE MCS GENERATED OUTFLOW THAT WAS OVER
THE AREA THIS MORNING. MLCAPES NOW RANGE FROM 1000-3000 J/KG WITH
LITTLE CINH LEFT. SOME WEAK CELLS HAVE DEVELOPED OVER THE ERN
OZARKS...AND SATELLITE IS ALSO SHOWING THAT THE CU FIELD IS
BECOMING MORE AGITATED AHEAD OF THE COLD FRONT OVER CNTRL AND
NERN MO. THIS GOES ALONG WITH THE IDEA OF THE 12Z NCEP WRF AND
LATEST RUNS OF THE HRRR/RUC THAT TSRA SHOULD INCREASE IN AREAL
COVERAGE OVER THE CWA THE REST OF THE AFTERNOON INTO THIS EVENING
WITH FORECAST CAPES ABOVE 4000 J/KG BETWEEN 21-00Z. MID-DEEP LAYER
SHEAR WILL REMAIN WEAK AND CONVERGENCE IS NOT PARTICULARLY STRONG
ALONG THE FRONT WHICH SHOULD LIMIT WIDESPREAD SEVERE POTENTIAL...
BUT VERY UNSTABLE ATMOSPHERE AND DELTA THETA-E'S AROUND 30K
BETWEEN SFC-750MB SUGGEST THE POTENTIAL FOR ISOLD SVR TSRA
THROUGH LATE EVENING. STORMS MAY ALSO BE EFFICIENT HEAVY RAIN
PRODUCERS GIVEN THE PWATS AROUND 2 INCHES AND WARM CLOUD LAYERS
OVER 4KM. HAVE LIKELY OR BETTER CHANCES GOING OVER THE SRN HALF OF
THE CWA TONIGHT...AND THEN JUST CHANCE POPS CONFINED TO THE SERN
MO/SRN IL COUNTIES ON MONDAY MORNING ALONG THE EXITING FRONT.
LARGE SCALE SUBSIDENCE WILL SET IN BEHIND EXITING SFC FRONT/GREAT
LAKES TROUGH STARTING A DRY PERIOD THAT WILL LAST THROUGH THE REST
OF THE WEEK.

GFS/NAM MOS AND SREF 2M TEMPS ARE IN GOOD AGREEMENT THE NEXT FEW
DAYS AND DID NOT SEE MUCH REASON TO DEVIATE FROM THEM.

WILL KEEP A DRY FORECAST GOING LATE WEEK AND NEXT WEEKEND WITH TEMPS
CLIMBING BACK TO WARM NORMALS BY INDEPENDENCE DAY. THERE IS A BIT
MORE UNCERTAINTY TODAY AS BOTH THE 00Z AND 12Z CANADIAN GEM/GFS
ARE TRYING TO BRING THE REMNANTS OF ALEX NWD INTO THE MID MS
VALLEY BY NEXT SUNDAY. LATEST TPC GUIDANCE GOES ALONG WITH THE
ECMWF KEEPING ALEX ON A MORE WNWWD COURSE DURING THE WEEK. THE
ECMWF IS SHOWING MUCH BETTER RUN-TO-RUN CONTINUITY OVER THE PAST
24 HOURS...SHOWING THE SLOW PROGRESSION OF THE LONGWAVE RIDGE
THROUGH THE CNTRL CONUS WHICH SHOULD CAUSE LARGE SCALE NEUTRAL OR
DOWNWARD MOTION THROUGH THE PERIOD. THE ECMWF DOES INDICATE GULF
MOISTURE WILL BEGIN TO RETURN FROM THE SW BY SUNDAY...BUT THERE IS
NO DISCERNIBLE FORCING FOR IT TO ACT ON TO WARRANT ADDING POPS AT
THIS POINT. 850MB TEMPS AROUND +13C WITH ELY SFC WINDS ON THURSDAY
WILL WARM TO NEAR +20C WITH SLY WINDS OVER THE WEEKEND.

BRITT

&&

.AVIATION...
/1244 PM CDT SUN JUN 27 2010/

MAIN CONCERN IS TSTMS CHANCES THRU THE EVENING. SHRA/TSTM FROM
THIS MORNING ARE FINALLY DYING...LEAVING LEFT OVER MID/HIGH LEVEL
CLOUDINESS. THESE SHOULD GENERALLY THIN AS THE AFTERNOON
PROGRESSES. ADDITIONAL SHRA/TSTM SHOULD DEVELOP ALONG AND AHEAD
OF A COLD FRONT THAT IS FCST TO MOVE THROUGH THE AREA THIS
EVENING. MODELS ARE HINTING AT A 3-6 HR WINDOW OF POST FRONTAL
HIGH END MVFR CIGS OVERNIGHT. BEST CHANCES FOR THIS ARE ALONG AND
EAST OF THE MS RIVER. NOT CONFIDENT IN THIS SCENARIO...GENERALLY
WENT WITH 4 KFT CIGS OVERNIGHT. SKIES ARE EXPECTED TO CLEAR OUT
TOWARDS DAYBREAK. INITIAL GUSTY SW WINDS WILL GRADUALLY BECOME WLY
OVERNIGHT...THEN NWLY TOMORROW MORNING. VFR CONDITIONS ARE
EXPECTED ON MONDAY WITH LIGHT NWLY WINDS AND JUST SOME SCT HIGH
CLOUDS IN THE MORNING.

SPECIFICS FOR KSTL...

OUTFLOW BNDRY ASSOC WITH EARLY CONVECTION CAUSED WINDS TO BECOME
NWLY AROUND 1630Z. WINDS ARE JUST NOW BEGINNING TO RECOVER FORM
THIS INTERRUPTION. STILL EXPECT THEM TO BE RATHER GUSTY THIS
AFTERNOON. EARLIER CONVECTION HAS ALL BUT DISSIPATED. EXPECT MORE
SHRA/TSTM TO DVLP ALONG/AHEAD OF COLD FRONT THAT IS FCST TO PASS
THROUGH STL METRO AROUND 6Z. THERE COULD BE SOME ADDITIONAL
DEVELOPMENT THIS AFTERNOON...BUT EXPECT GREATEST COVERAGE TO BE
AFTER 00Z. MODELS ARE HINTING AT A 3-6 HR WINDOW OF POST FRONTAL
HIGH END MVFR CIGS OVERNIGHT. BEST CHANCES FOR THIS ARE ALONG AND
EAST OF THE MS RIVER. NOT CONFIDENT IN THIS SCENARIO...GENERALLY
WENT WITH 4 KFT CIGS OVERNIGHT.

MILLER

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 27, 5:22 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT SUN JUN 27 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
522 PM CDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE THIS EVENING THAT COULD PRODUCE WIND GUSTS TO 60
MPH...QUARTER SIZE HAIL AND HEAVY DOWNPOURS. FOR FURTHER
INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST
STORM PREDICTION CENTER WATCH PRODUCTS.

MODERATE TO MAJOR FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL BE LIMITED TO SOUTHEAST
MISSOURI AND EXTREME SOUTHWEST ILLINOIS ON MONDAY AS THE COLD
FRONT EXITS THE REGION.

MODERATE TO MAJOR FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF
THE MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION ON A LIMITED BASIS IS POSSIBLE THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Special weather statement, Jun 27, 4:49 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT SUN JUN 27 2010

MOZ041-042-272230-
AUDRAIN MO-BOONE MO-
449 PM CDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN AND NORTHERN
BOONE COUNTIES UNTIL 530 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF HALLSVILLE...OR 13 MILES NORTH OF
COLUMBIA...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CENTRALIA...
  MEXICO...
  STURGEON...
  HALLSVILLE...
  THOMPSON...
  VANDIVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MILLER
Local storm report, Jun 27, 4:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             2 SW STURGEON           39.21N  92.31W
06/27/2010  M0.88 INCH       BOONE              MO   TRAINED SPOTTER

&&

SIPPRELL
Special weather statement, Jun 27, 5:34 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
534 PM CDT SUN JUN 27 2010

MOZ042-050-051-272330-
AUDRAIN MO-CALLAWAY MO-MONTGOMERY MO-
534 PM CDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUDRAIN...MONTGOMERY
AND NORTHEASTERN CALLAWAY COUNTIES UNTIL 630 PM CDT...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AUXVASSE...OR 10 MILES SOUTH OF MEXICO...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WELLSVILLE...
  MONTGOMERY CITY...
  SHAMROCK...
  MARTINSBURG...
  LADDONIA...
  BUELL...
  BELLFLOWER...
  BENTON CITY...
  MIDDLETOWN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:09 PM CDTAreal Flood AdvisoryLSXAudrain, Boone, Monroe4 hr
Jun 27, 6:32 PM CDTSevere Thunderstorm WarningLSXSaint Charles43 min
Jun 27, 6:45 PM CDTSevere Thunderstorm WarningLSXSaint Charles45 min
Jun 27, 6:52 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Saint Charles, Warren38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.